Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 74, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 19, 2018, 7:33 PM CDT for Dallam County, Texas; Cimarron County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2018, 7:33 PM CDT (00:33 UTC)
- Expired
- May 19, 2018, 8:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cimarron County, OK, Dallam County, TX
The radar
The Amarillo radar (KAMA), 162 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:31 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 19, 6:31 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 631 PM CDT Sat May 19 2018 .AVIATION... 00Z TAF Cycle VFR conditions will prevail at all three TAF sites through 00Z Monday. Showers and thunderstorms will be possible at all three TAF sites between 01Z and 08Z Sunday with MVFR ceilings and visibilities in and near the thunderstorms. Northeast to east winds 10 to 20 knots with some gusts to near 25 knots will shift to the north 15 to 25 knots with gusts to near 30 to 35 knots after 02Z to 04Z Sunday and then becoming northeast and east 5 to 15 knots after 14Z to 16Z Sunday. Schneider && .PREV DISCUSSION... /Issued 243 PM CDT Sat May 19 2018/ DISCUSSION... An upper level low over far northwest Kansas will slowly drift northeast and dissipate over the western Great Lakes by Monday afternoon. An upper level jet streak is found from the southern Texas Panhandle northeast into northeast Kansas in association with this upper low. The southeast Texas Panhandle will be in the right entrance region of this upper jet and a cold front is also found in this area. Plenty of low level moisture is also found in the far southeast Texas Panhandle ahead of this front. Therefore, the best chance of showers and thunderstorms will be across the southeast Texas Panhandle overnight. A few showers and thunderstorms may try to make a run at the northwest CWA as westerly flow aloft brings mountain convection this way. Models are in disagreement on just how robust this convection will be and they also do not agree on the coverage. For now will cover this northwest convection with 30 and 40 percent pops. Not sure about our shower and thunderstorm chances for Sunday. Next cold front will come blasting through tonight and this should just about wipe out our instability. Plus we could have low clouds for much of the day which will keep temperatures down. Temperatures will probably stay in the 40s in northeast Colorado and the southern Nebraska Panhandle today under the shield of rain on the west side of the upper low. So, this is a fairly cool air mass for mid May moving toward our area. On Monday, our area is between upper air disturbances and this too could keep our shower and thunderstorm activity at bay. However, mountain convection should move into our area Monday night. The southwest flow aloft increases Tuesday and Wednesday so this will help in the shear department and this should help increase our shower and thunderstorm coverage. An upper level ridge builds across the Panhandles Thursday and Friday, so will keep pops out for now. After a "cool" start to the forecast, temperatures should go above average by the middle part of the week. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11/11
Hazardous weather outlook, May 19, 3:22 PM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 322 PM CDT Sat May 19 2018 OKZ001>003-TXZ001>020-317-200830- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 322 PM CDT Sat May 19 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible across the Panhandles tonight. A strong to severe thunderstorm will be possible. Strong winds and hail will be the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible Sunday through Wednesday night across much of the Texas and Oklahoma Panhandles. Some storms that develop will have the potential to become strong to severe during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, May 19, 6:53 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Amarillo TX
653 PM CDT SAT MAY 19 2018
OKZ001-TXZ001-200030-
Cimarron OK-Dallam TX-
653 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON AND WESTERN
DALLAM COUNTIES UNTIL 730 PM CDT...
At 653 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northwest of Kenton to 7 miles west of
Wheeless to 16 miles northwest of Hayden. Movement was northeast at
40 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Texline, Kenton, Wheeless, Black Mesa Park, Ware and Felt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3699 10254 3606 10260 3606 10304 3650 10304
3650 10300 3700 10300
TIME...MOT...LOC 2353Z 226DEG 36KT 3702 10317 3672 10304 3617 10343
LFMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:55 PM CDT | Special Weather Statement | AMA | Dallam | 65 min |
| May 19, 8:29 PM CDT | Special Weather Statement | AMA | Dallam | 31 min |
| May 19, 8:58 PM CDT | Special Weather Statement | AMA | Sherman | 47 min |
| May 19, 9:45 PM CDT | Special Weather Statement | AMA | Hansford, Sherman | 45 min |
| May 19, 10:15 PM CDT | Special Weather Statement | AMA | Hemphill | 30 min |
| May 19, 10:34 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 41 min |
| May 19, 10:43 PM CDT | Special Weather Statement | AMA | Hutchinson, Potter | 62 min |
| May 19, 10:59 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 61 min |
| May 19, 11:25 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 65 min |
| May 19, 11:28 PM CDT | Special Weather Statement | AMA | Armstrong, Carson, Donley, Gray, Randall | 62 min |
| May 19, 11:33 PM CDT | Special Weather Statement | AMA | Wheeler | 27 min |
| May 19, 11:59 PM CDT | Special Weather Statement | AMA | Deaf Smith | 31 min |
| May 20, 12:24 AM CDT | Special Weather Statement | AMA | Collingsworth, Donley, Wheeler | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.